Research Output List 2002-03

Dept of Mathematics

Scholarly books, monographs and chapters

Ching W.K., Huang J.Z., Cheung D.W.L., Ng K.K. and Ng K.P., A Cube Model and Cluster Analysis for Web Access Sessions, Lecture Notes in Artificial Intelligence. Springer, 2002, 2356: 48-67. (Publication No. : 76504)

Ching W.K., Ng K.P. and Yuen W.O., A Direct Method for Block-Toeplitz Systems with Applications to Re-Manufacturing Systems, Lecture Notes in Computer Science. Springer, 2003, 2667: 912-920. (Publication No. : 76512)

Ching W.K., Ng K.P. and Fung S.L., Higher-order Markov Model for the Prediction of Categorical Data Sequences, In: W.K Ching and K.P. Ng, Advanced in Data Mining and Modeling. World Scientific, 2003, 129-141. (Publication No. : 76506)

Ching W.K. and Ng K.P., Recent Advance in Data Mining and Modeling. Singapore, World Scientific, 2003, 185 pages. (Publication No. : 76507)

Chu S.C.K. and Yuen C.S.Y., Planning and Scheduling Staff Duties by Goal Programming, In: Tanino, T., Tanaka, T. and Inuiguchi, M., Multi-Objective Programming and Goal-Programming. Theory and Applications. Advances in Soft Computing. Berlin, Germany, Springer-Verlag, 2003, 309-316. (Publication No. : 76484)

Liu M.C. and Wang T., On linear ternary equations with prime variables - Baker's constant and Vinogradov's bound, In: G. Wüstholz, A Panorama of Number Theory (in honour of Professor Alan Baker's 60th birthday). Cambridge University Press, 2002, Chapter 19, 311-324. (Publication No. : 77690)

Ng K.P., Bose N. and Koo J., Constrained Total Least Squares for Color Image Reconstruction, Total Least Squares and Errors-in-Variables Modelling III: Analysis, Algorithms and Applications. Kluer Academic Publishers, 2002, 365-374. (Publication No. : 76658)

Yu J., The Concise Handbook of Algebra - Chapter C.10 Automorphisms of Polynomial Algebras and the Jacobian Conjecture. Kluwer Academic Publishers, 2002, 185-188. (Publication No. : 84459)

Journal publications

Cheung W.S., Fu S., Krantz S. and Wong B., A Smoothly Bounded Domain in a Complex Surface with a Compact Quotient, Mathematica Scandinavica. 2002, 91: 82-90. (Publication No. : 75656)

Cheung W.S., Integral Inequalities and Applications to the Calculus of Variations, International Journal of Applied Mathematics. 2002, 9, No.1: 85-108. (Publication No. : 75655)

Ching W.K., Chung S.K., Ng T.W., Lau Y.K. and Yung S.P., A Vector-host Epidemic Model, International Mathematical Journal. 2002, 2: 751-755. (Publication No. : 76509)

Ching W.K. and Wong K.K., Inventory Models for Supply Planning Under Stochastic Lead Time and Demand, International Journal of Applied Mathematics. 2002, 10(4): 453-462. (Publication No. : 76510)

Ching W.K. and Loh A., Iterative Method for Flexible Manufacturing Systems, Journal of Applied Mathematics and Computation. 2003, 141: 553-564. (Publication No. : 76511)

Ching W.K. and Yuen W.O., Iterative Methods for Re-manufacturing Systems, Inter. J. Appl. Math. 2002, 9: 335-347. (Publication No. : 76508)

Chu S.C.K. and So M.C., Generation of Fixed-Length Duties by Goal Programming, International Journal of Applied Mathematics. Bulgaria, Academic Publications, 2003, 13: 9-21. (Publication No. : 88675)

Chu S.C.K., Lin C.K.Y. and Lam S.S., Hospital Lift System Simulator: a Performance Evaluator-Predictor, European Journal of Operational Research. North-Holland, 2003, 146(1): 156-180. (Publication No. : 76483)

Lau Y.K., Equidistribution of Hecke eigenforms on the arithmetic surface G0(N)\H, Journal of Number Theory. San Diego, USA, Academic Press, Elsevier Science, 2002, 96: 400-416. (Publication No. : 76782)

Lau Y.K., Non-vanishing of symmetric square L-functions, Proceedings of the American Mathematical Society. Providence, USA, American Mathematical Society, 2002, 130: 3133-3139. (Publication No. : 76783)

Lau Y.K., On a generalized divisor problem II, Nagoya Mathematical Journal. Nagoya, Japan, Nagoya University, Graduate School of Mathematics, 2003, 170: 135-144. (Publication No. : 76785)

Lau Y.K., Summatory formula of the convolution of two arithmetical functions, Monatshefte fuer Mathematik. Vienna, Austria, Springer, 2002, 136: 35-45. (Publication No. : 76784)

Liu M.C. and Wang T., Distribution of zeros of Dirichlet L-functions, and an explicit formula for y(t, c), Acta Arithematica. 2002, 102: 261-293. (Publication No. : 77701)

Liu M.C. and Wang T., On the Vinogradov bound in the three primes Goldbach conjecture, Acta Arithematica. 2002, 105: 133-175. (Publication No. : 75648)

Mok N. and Hwang J.M., Finite morphisms onto Fano manifolds of Picard number 1 which have rational curves with trivial normal bundles, Journal of Algebraic Geometry. University Press Inc., 2003, 12: 627-652. (Publication No. : 76710)

Ng K.P., Huang Z. and Yang Q., A Data Cube Model for Prediction-based Web Prefetching, Journal of Intelligent Information Systems. 2003, 20: 11-30. (Publication No. : 76494)

Ng K.P., A Fast Algorithm for Blind Channel Identification, The Journal of Mathematical and Physical Sciences. 2002, VI: 92-103. (Publication No. : 76674)

Ng K.P., Ching W.K. and Fung S.L., A Higher-order Markov Model for the Newsboy's Problem, Journal of Operational Research Society. 2003, 54: 291-298. (Publication No. : 76493)

Ng K.P. and Bai Z., A Hybrid Preconditioner of Banded Matrix Approximation and Alternating Direction Implicit Iteration for Symmetric Sinc-Galerkin Linear Systems, Linear Algebra and its Applications. 2003, 366: 317-335. (Publication No. : 76491)

Ng K.P. and Bose N., Analysis of Displacement Errors in High-Resolution Image Reconstruction with Multisensors, IEEE Transactions on Circuits and Systems: Part I. 2002, 49: 806-813. (Publication No. : 76488)

Ng K.P. and Wong J., Clustering Categorical Data Sets Using Tabu Search Techniques, Pattern Recognition. 2002, 35: 2783-2790. (Publication No. : 76659)

Ng K.P. and Bose N., Fast Color Image Restoration with Multisensors, International Journal of Imaging Systems and Technology. 2002, 12: 189-197. (Publication No. : 76489)

Ng K.P. and Potts D., Fast Iterative Methods for Sinc Systems, SIAM Journal on Matrix Analysis and Applications. 2002, 24: 581-598. (Publication No. : 76492)

Ng K.P., Mathematical Analysis of Super-Resolution Methodology, IEEE Signal Processing Magazine. 2003, 20: 62-74. (Publication No. : 76490)

Ng K.P., Chan R.H.F. and Yip M.H., The Best Circulant Preconditioners for Hermitian Toeplitz Systems II: The Multiple-Zero Case, Numer. Math. 2002, 92: 17-40. (Publication No. : 76666)

Ng T.W., Beardon A.F. and Carne T.K., The critical values of a polynomial, Constructive Approximations. 2002, 18: 343-354. (Publication No. : 76523)

Ren X., Sums of four cubes of primes, Journal of Number Theory. 2003, 98: 156-171. (Publication No. : 76696)

Ren X., The major arcs in the ternary Goldbach problem, Acta Mathematica Hungarica. 2003, 98 (1-2): 39-58. (Publication No. : 76695)

Siu M.K., Zhang Z.F. and Zhou S.M., An inequality between the diameter and the inverse dual degree of a tree, Discrete Mathematics. 2002, 259: 351-358. (Publication No. : 76896)

Sun X., Factorization of generalized theta functions at reducible case, Arkiv För Matematik. 2003, 41: 165-202. (Publication No. : 88761)

Sun X., Tan S.L. and Zuo K., Families of K3 surfaces over curves reaching the Arakelov-Yau type upper bounds and modularity, Mathematical Research Letters. USA, 2003, 10: 1-20. (Publication No. : 76692)

Yu J. and Shpilrain V., Affine varieties with equivalent cylinders, Journal of Algebra. 2002, 251, no.1: 295-307. (Publication No. : 75659)

Yu J. and Shpilrain V., Non-extendable isomorphisms between affine varieties, J. Pure Appl. Algebra. 2002, 172, no.2-3: 285-291. (Publication No. : 75658)

Yu J. and Drensky V., Primitive elements of free metabelian algebras of rank two, Internat. J. Algebra Comput. 2003, 13(1): 17-33. (Publication No. : 76903)

Yu J. and Drensky V., Retracts and test polynomials of polynomial algebras, C. R. Acad. Bulgare Sci.. 2002, 55, no.7: 11-14. (Publication No. : 75657)

Yung S.P. and Xu G., Lyapunov stability of abstract nonlinear dynamic system in Banach space, IMA J. of Control and Information. 2003, 20: 105-127. (Publication No. : 76457)

Yung S.P., Feng D.X. and Xu G., Riesz Basis Property of Timoshenko Beam with Boundary Feedback Control, Int. Journal of Mathematics and Mathematical Sciences. 2003, 28: 1807-1820. (Publication No. : 79181)

Zang W., Ding G. and Xu Z., Packing Cycles in Graphs, II, Journal of Combinatorial Theory. Series B . CA, USA, Academic Press, 2003, 87: 244-253. (Publication No. : 76702)

Zang W. and Ding G., Packing Cycles in Graphs, Journal of Combinatorial Theory. Series B. CA, USA, Academic Press, 2002, 86: 381-407. (Publication No. : 76701)

Zang W. and Li Y., Ramsey Numbers involving Large Dense Graphs and Bipartite Turán Numbers, Journal of Combinatorial Theory. Series B. CA, USA, Academic Press, 2003, 87: 280-288. (Publication No. : 76703)

Conference papers

Ching W.K., Ng K.P. and Wong K.K., Classification of Customers by HMM, International Workshop on Data Mining for Actionable Knowledge, PAKDD Seoul, Korea. 2003, 1-11. (Publication No. : 76513)

Ching W.K., Fung S.L., Ng K.P. and Ng T.W., Multivariate Markov Models for the Correlation of Multiple Biological Sequences, International Workshop on Bioinformatics, PAKDD Seoul, Korea. 2003, 23-34. (Publication No. : 76514)

Fung S.L., Ching W.K., Chu S.C.K., Ng K.P. and Zang W., Multivariate Markov Chain Models, Proceedings of the IEEE International Conference on Systems, Man and Cybernetics, Hammamet, Tunisia, 6-9 October, 2002. 3: 298-302. (Publication No. : 79779)

Mok N., Local Holomorphic Isometric Embeddings Arising from Correspondences in the Rank-1 Case, In: Shiing-Shen Chern, Lei Fu and Richard Hain, Contemporary Trends in Algebraic Geometry and Algebraic Topology. New Jersey, World Scientific Publishing, 2002, 155-165. (Publication No. : 76714)

Ng K.P. and Nikolova M., Comparison of the Main Forms of Half-quadratic Regularization, IEEE Conference on Image Processing. 2002, 349-352. (Publication No. : 76679)

Ng K.P., Deriche R., Kornprobst P. and Nikolova M., Half-Quadratic Regularization for MRI Image Restoration, IEEE Signal Processing Conference. 2003, 585-588. (Publication No. : 76681)

Ng K.P., Ho K.F., Cheng V.K.W., Beling C.D. and Woo C.M., Parallel Image Processing Algorithms for Coincidence Doppler Broadening Spectra, The 4th International Workshop on High Performance Scientific and Engineering computing with Applications (HPSECA-2002) The International Conference on Parallel Processing (ICPP-2002), August 18-21. 2002, 368-374. (Publication No. : 76678)

Ng K.P., Ting K.W., Rong H. and Huang J.Z., Statistical Models for Time Sequences Data Mining, IEEE Conference on Computational Financial Engineering. 2003, 347-354. (Publication No. : 76680)

Ng K.P. and Torra V., Towards the Construction of Regression Models for Categorical Variables, The 9th International Conference on Information Processing and Management of Uncertainty in Knowledge-Based Systems, (IPMU 2002). 2002, 1143-1148. (Publication No. : 76677)

Siu M.K., "Algorithmic Mathematics" and "Dialectic Mathematics": The "Yin" and "Yang" in mathematics education, In: C. Tzanakis et al, Proceedings of the Second International Conference on the Teaching of Mathematics (at the Undergraduate Level). (in CD-Rom by John Wiley), 2002. (Publication No. : 76470)

Yung S.P., Wang J. and Xu G., A Design of Robust Feedback Control for Flexible Robotic Mechanisms, Proceeding of the 9th IEEE International Conference on Methods and Models in Automation and Robotics. 2003, 55-64. (Publication No. : 84268)

Yung S.P., Wang J. and Vu Q.P., Asymptotic Frequency Distributions for Variable Coefficients Rayleigh Beams under Boundary Feedback Control, Proceeding of the American Control Conference, Denver Colorado. 2003, 113-118. (Publication No. : 84270)

Creative and literary works, consulting reports and case studies

Ng K.P. and Huang Z., M-FastMap: A Modified Fast Map Algorithm for Visual Cluster Validation in Data Mining, Lecture Notes in Computer Science. Springer, 2002, 2336: 224-236. (Publication No. : 76665)

All other outputs

Ching W.K., Chu S.C.K., Ng K.P. and Zang W., Invited editor of Vol. 13, No. 1, 2003 of International Journal of Applied Mathematics. 2003. (Publication No. : 88676)

Chu S.C.K., Associate editor of the IMA Journal of Management Mathematics. 2002. (Publication No. : 76482)

Lu J., Editor of Pacific Journal of Mathematics. 2003. (Publication No. : 76690)

Lu J., National Science Foundation of the USA, Reviewer. 2003. (Publication No. : 76691)

Mok N., Editor of Inventiones Mathematicae. Berlin-Heidelberg-New York, Springer-Verlag, 2002. (Publication No. : 88863)

Mok N., Editor of Mathematische Annalen. Berlin-Heidelberg-New York, Springer-Verlag, 2002. (Publication No. : 76751)

Yu J., Editor of International Journal of Mathematics: Algebra and Game Theory. 2003. (Publication No. : 84461)

Yu J., Organizer of Special Session 'Affine Algebraic Geometry', Joint American Mathematical Society and Spanish Mathematical Society . Sevellia, Spain, 2003. (Publication No. : 84838)

-- End of Listing --